Psoriasis Home > Stelara Overdose
Since the drug is injected by your healthcare provider, you're unlikely to overdose on Stelara. In addition, no problems were reported when large doses of the drug were given in clinical studies. An overdose with this medication is not expected to cause any serious symptoms; however, it's still important to seek medical attention to rule out any problems.
Can You Overdose on Stelara?Stelara® (ustekinumab) is a prescription medication that belongs to a class of drugs known as monoclonal antibodies. As with most medications, it is probably possible to take too much Stelara. The specific effects of an overdose can be dangerous, but will vary, depending on a number of factors, including the Stelara dosage and whether it was taken with any other medications or substances.
Effects of an OverdoseAt this time, it is not clear how much Stelara will cause overdose symptoms, or even what overdose symptoms might occur. In studies, giving large doses of the medication did not cause any problems.
It should be noted that a Stelara overdose is unlikely, since it is injected by your healthcare provider. Although the medication comes in two different strengths, inadvertently giving the wrong one is unlikely to cause any problems.
Treatment for a Stelara OverdoseBecause so little is known about the effects of an overdose with Stelara, it is also not clear how to treat this type of overdose. Therefore, treatment will likely involve supportive care, such as:
- Fluids through an intravenous line (IV)
- Other treatments based on complications that occur.
It is important that you seek medical attention immediately if you believe that you may have taken too much Stelara.